Alert archive / California / Wind Advisories in 2017

Wind Advisory 22, NWS Sacramento, CA

March 4, 2017

NWS Sacramento, CA issued this wind advisory at Mar 4, 2017, 1:02 PM PST. It took effect at Mar 4, 2017, 4:00 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2017, 1:02 PM PST (21:02 UTC)
In effect from
Mar 4, 2017, 4:00 PM PST
Expired
Mar 4, 2017, 10:43 PM PST
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

330 
WWUS76 KSTO 042102
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
102 PM PST Sat Mar 4 2017

CAZ015-016-066-050900-
/O.NEW.KSTO.WI.Y.0022.170305T0000Z-170305T0900Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
102 PM PST Sat Mar 4 2017

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST
SUNDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 1 AM PST
Sunday. 

* TIMING...Winds will increase late this afternoon and continue
  through the late evening and early overnight hours.

* WINDS...South winds 25 to 30 mph with gusts up to 45 mph.

* IMPACTS...Local downed trees and limbs, blowing debris, and 
  local power outages possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
2 follow-up statements
863 
WWUS76 KSTO 042355
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
355 PM PST Sat Mar 4 2017

CAZ017-050800-
/O.EXA.KSTO.WI.Y.0022.170305T0000Z-170305T0900Z/
Southern Sacramento Valley-
Including the city of Sacramento
355 PM PST Sat Mar 4 2017

...WIND ADVISORY IN EFFECT UNTIL 1 AM PST SUNDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 1 AM PST Sunday. 

* TIMING...Through the late evening and early overnight hours. 

* WINDS...South winds 25 to 30 mph with gusts up to 45 mph.

* IMPACTS...Local downed trees and limbs, blowing debris, and 
  local power outages possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015-016-066-050800-
/O.CON.KSTO.WI.Y.0022.170305T0000Z-170305T0900Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
355 PM PST Sat Mar 4 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY...

* TIMING...Winds will increase late this afternoon and continue 
  through the late evening and early overnight hours. 

* WINDS...South winds 25 to 30 mph with gusts up to 45 mph.

* IMPACTS...Local downed trees and limbs, blowing debris, and 
  local power outages possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
817 
WWUS76 KSTO 050643
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1043 PM PST Sat Mar 4 2017

CAZ015>017-066-050745-
/O.CAN.KSTO.WI.Y.0022.000000T0000Z-170305T0900Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Paradise
1043 PM PST Sat Mar 4 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Breezy southwest winds with gusts of 20 to 25 mph will continue 
overnight gradually decreasing after midnight.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:43 AM PST, 9 hours 19 minutes earlier.

Area forecast discussion, Mar 4, 3:43 AM PST, 9 hours 19 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
343 AM PST Sat Mar 4 2017

.Synopsis...
Cooler, unsettled weather this weekend into Monday with low snow
levels and significant snowfall. Drier weather returns Tuesday.

&&

.Short Term Discussion (Today through Tuesday)...

3 am radar imagery shows that the main storm frontal band is
impacting the NW California coastline. There are some very light,
isolated rain showers moving across Shasta County as well.

The latest HRRR model indicates that the main frontal band will be
tracking across the Coastal Mountains between 8-10 am this
morning. Precipitation spreads eastward and southward by this
afternoon so that much of our forecast area will see snow around
4500 to 5000 feet and higher with rain below. Winds will be a bit
breezy this afternoon with valley gusts 20-30 mph and mountain
gusts 30 to 40 mph...up to 50 mph near the Sierra Crest. Although
precipitation will continue through Monday, the brunt of the storm
should occur today into Sunday with the heaviest snow along the
western Sierra slopes.

Snow levels quickly lower overnight so that there are very low
snow levels on Sunday. Expect levels down around 1500 feet across
the Northern Mountains of Shasta county and 2000-2500 feet
elsewhere (Coastal Range and Sierra). Winds won't be as breezy on
Sunday. However, there may be enough instability for a slight of
thunderstorms to occur in the afternoon and early evening hours.
Primary concern during this storm is that a large section of
mountain roads will be impacted with snow. Motorists should be
prepared for winter-like driving in the foothills and mountains.
Gusts near the passes could cause white out conditions on Saturday
and Sunday.

Rain and snow will eventually taper off on Monday. Snow levels
remain very low in the morning, but will gradually rise to around
3000 feet by Monday night. There may be some lingering showers
Tuesday morning, mainly in the northern portion of our forecast
area. Otherwise, much of interior NorCal will dry out on Tuesday
as temperatures start to warm.
JBB

&&

.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)

Models continue to struggle in the extended period. Extended
period currently starts out with west coast under and upper level
ridge. Moisture flowing over this ridge could still bring some
light showers to the northwest corner of the state but most of the
CWA should be dry next Wednesday with daytime highs a little
above normal. Models then diverge significantly by next Thursday.
GFS displaces ridge as a moderately strong Pacific storm system
pushes through the north state. ECMWF and GEM hold ridge in strong
enough to keep norcal dry. This represents a complete flip from
models 24 hours ago when ECMWF was the wettest model and GFS had
norcal dry. Due to very poor consistency, have continued with the
"Blended" approach leaving light precipitation over the northern
zones while keeping the southern zones dry. A similar set up
remains over the region Friday with GFS showing moisture over the
north state with ECMWF and GEM showing dry conditions under upper
ridge. Model inconsistency continues into the end of the week so
forecast confidence remains low. GEM and ECMWF remain mainly dry
under ridging through the end of the week but can not rule out the
fairly significant frontal band over Norcal modeled in the GFS.
Have chosen to blend with surrounding offices for now until
models come into better alignment.

&&

.AVIATION...

Pacific frontal system moves through interior northern
California over the next 24 hours. VFR conditions this
morning deteriating to MVFR/IFR ceilings with light rain
after 2000z Sacramento northward and over the mountains. Snow
levels lowering to 2500 feet Shasta county to 4500 feet northern
Sierra. South winds increasing with gusts to 30 knots central
valley and gusts to 50 knots over the mountains after 00z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 1 PM this afternoon to 4 PM PST Monday
for Burney Basin / Eastern Shasta County-Mountains Southwestern
Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Shasta Lake Area / Northern Shasta
County-Western Plumas County/Lassen Park.

Winter Storm Warning from 4 PM this afternoon to 4 PM PST Monday
for Clear Lake/Southern Lake County-Motherlode-West Slope
Northern Sierra Nevada.

Flash Flood Watch through Monday afternoon for Carquinez Strait
and Delta-Northern San Joaquin Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:31 PM PSTSpecial Weather StatementSTOShasta59 min

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.